Alert archive / Missouri / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 70, NWS Springfield, MO

April 15, 2012Cedar County, St. Clair County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Apr 15, 2012, 12:54 PM CDT for Cedar County, St. Clair County, Missouri. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 15, 2012, 12:54 PM CDT (17:54 UTC)
Expired
Apr 15, 2012, 1:15 PM CDT
In force
21 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Cedar County, MO, St. Clair County, MO

The radar

The Pleasant Hill radar (KEAX), 94 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 319 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
855 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
319 m²/s²
0-3 km storm-relative helicity
381 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

484 
WUUS53 KSGF 151754
SVRSGF
MOC039-185-151815-
/O.NEW.KSGF.SV.W.0070.120415T1754Z-120415T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1254 PM CDT SUN APR 15 2012

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CEDAR COUNTY IN SOUTHWEST MISSOURI...
  ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 115 PM CDT

* AT 1250 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EL DORADO
  SPRINGS...AND MOVING NORTHEAST AT 95 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS.

* LOCATIONS IMPACTED INCLUDE...
  OSCEOLA...LOWRY CITY...TIFFIN...TABERVILLE...ROSCOE...MONEGAW
  SPRINGS AND JOHNSON CITY.

THIS WARNING ALSO INCLUDES TRUMAN LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3822 9356 3820 9349 3815 9350 3779 9398
      3775 9404 3777 9407 3797 9406 3804 9407
      3822 9397 3821 9357
TIME...MOT...LOC 1754Z 214DEG 81KT 3791 9399

HAIL...1.25IN
WIND...<50 MPH

$$

CRAMER
2 follow-up statements
333 
WWUS53 KSGF 151800
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT SUN APR 15 2012

MOC039-151810-
/O.CAN.KSGF.SV.W.0070.000000T0000Z-120415T1815Z/
CEDAR MO-
100 PM CDT SUN APR 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CEDAR COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3820 9349 3789 9391 3790 9406 3799 9406
      3822 9394 3821 9357 3822 9356
TIME...MOT...LOC 1800Z 214DEG 75KT 3799 9392

$$

MOC185-151815-
/O.CON.KSGF.SV.W.0070.000000T0000Z-120415T1815Z/
ST. CLAIR MO-
100 PM CDT SUN APR 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ST. CLAIR
COUNTY UNTIL 115 PM CDT...

AT 1255 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 18 MILES SOUTHWEST
OF OSCEOLA...AND MOVING NORTHEAST AT 85 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS.

LOCATIONS IMPACTED INCLUDE...
OSCEOLA...LOWRY CITY...ROSCOE...MONEGAW SPRINGS AND JOHNSON CITY.

THIS WARNING ALSO INCLUDES TRUMAN LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3820 9349 3789 9391 3790 9406 3799 9406
      3822 9394 3821 9357 3822 9356
TIME...MOT...LOC 1800Z 214DEG 75KT 3799 9392

HAIL...1.00IN
WIND...<50 MPH

$$

CRAMER
814 
WWUS53 KSGF 151815
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
115 PM CDT SUN APR 15 2012

MOC185-151826-
/O.EXP.KSGF.SV.W.0070.000000T0000Z-120415T1815Z/
ST. CLAIR MO-
115 PM CDT SUN APR 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR ST. CLAIR COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3820 9349 3789 9391 3790 9406 3799 9406
      3822 9394 3821 9357 3822 9356
TIME...MOT...LOC 1800Z 214DEG 75KT 3799 9392

$$

FOSTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 12:41 PM CDT, 13 minutes earlier.

Area forecast discussion, Apr 15, 12:41 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1241 PM CDT SUN APR 15 2012

...UPDATE TO AVIATION...

.UPDATE...

PRODUCTS HAVE BEEN UPDATED TO INCREASE THE SEVERE WEATHER
POTENTIAL THIS AFTERNOON.

THE LATEST SHORT TERM MODEL GUIDANCE AND OBJECTIVE ANALYSIS
INDICATES THAT INSTABILITY ACROSS THE CENTRAL AND EASTERN OZARKS
WILL BE GREATER THAN MODELS HAD BEEN PREVIOUSLY INDICATED. MLCAPE
VALUES IN THE 1000 TO 1600 J/KG RANGE SHOULD BE REALIZED THIS
AFTERNOON...WITH LOW LEVEL CAPE VALUES AT OR ABOVE 75 J/KG. THE
LINE OF THUNDERSTORMS CURRENTLY MOVING ACROSS WESTERN MISSOURI
WILL GRADUALLY STRENGTHEN LATE THIS MORNING AND THIS AFTERNOON AS
IT ENCOUNTERS THE GREATER INSTABILITY.

LOW LEVEL WIND SHEAR PROFILES WILL BE VERY SUPPORTIVE OF DAMAGING
STRAIGHT LINE WIND GUSTS WITH ANY NORTHEASTWARD MOVING LINE
SEGMENTS EMBEDDED WITHIN THE LINE. THIS IS ALSO A FAVORABLE SETUP
FOR MESOVORTICES AND BRIEF TORNADOES WITHIN THESE LINE SEGMENTS.
ADDITIONALLY...THERE IS STILL CONCERN FOR SUPERCELLS WITHIN ANY
BREAKS IN THE LINE. THESE SUPERCELLS WOULD ALSO HAVE A TORNADO
THREAT...ALONG WITH A LARGE HAIL THREAT.

THE SEVERE THREAT SHOULD EXIT SOUTH CENTRAL MISSOURI BY 9 PM...IF
NOT SLIGHTLY EARLIER.

THE TORNADO AND HAIL RISKS HAVE BOTH BEEN BUMPED UP TO ELEVATED IN
THE ENHANCED HAZARDOUS WEATHER OUTLOOK.

SCHAUMANN

&&

.DISCUSSION...
/ISSUED 320 AM CDT SUN APR 15 2012/

MAIN FOCUS IN THIS FORECAST PACKAGE WILL BE CENTERED ON A LINE OF
STORMS ACROSS THE PLAINS TRACKING ACROSS THE AREA TODAY
CONCENTRATED ON THE ASSOCIATED SEVERE POTENTIAL.

CURRENTLY...UPPER LEVEL LOW IS PUSHING NORTHEAST INTO THE
CENTRAL PLAINS EARLY THIS MORNING. SURFACE LOW PRESSURE IS PUSHING
INTO SOUTH CENTRAL NEBRASKA WITH A TRAILING COLD FRONT EXTENDING
SOUTH THROUGH WESTERN KANSAS AND OKLAHOMA INTO WESTERN TEXAS. A
LINE OF STORMS HAS DEVELOPED AHEAD OF THE COLD FRONT FROM
NORTHWESTERN KANSAS INTO SOUTHWESTERN TEXAS. THIS LINE OF STORMS
HAS MOVED OFF AND AHEAD OF THE FRONT WITH THE CONVECTION TO THE
SOUTH REMAINING CLOSER TO THE FRONT.

THE LINE OF STORMS WILL CONTINUE TO PUSH NORTHEAST THIS MORNING
AND SHOULD BEGIN TO PUSH INTO EXTREME SOUTHEASTERN KANSAS EARLY
THIS MORNING AROUND SUNRISE. THE AREA WILL BE CAPPED AT THE
SURFACE ACROSS THE AREA EARLY THIS MORNING. THERE WILL BE SOME
ELEVATED INSTABILITY IN PLACE ACROSS THE AREA WITH AROUND 500 TO
1000 J/KG OF MU-CAPE ACROSS THE WESTERN PORTIONS OF THE FORECAST
AREA. THE CAP AND LIMITED MU-CAPE WILL LIMIT THE SEVERE POTENTIAL
WITH THE LINE EARLY THIS MORNING.

INSTABILITY WILL INCREASE LATE THIS MORNING INTO THIS AFTERNOON AHEAD
OF THE LINE AS HEATING OF THE DAY AND HEIGHT FALLS OCCUR. THINK
MODELS MAYBE UNDER DOING INSTABILITY VALUES LATE THIS MORNING INTO
THIS AFTERNOON ESPECIALLY ACROSS SOUTH CENTRAL MISSOURI.
THEREFORE...FEEL THE LINE WILL STRENGTHEN LATE THIS MORNING LIKELY
BETWEEN HIGHWAY 71 AND HIGHWAY 65 THEN TRACK EAST ACROSS THE REST
OF THE AREA THIS AFTERNOON INTO THE EARLY EVENING. WIND FIELDS
SUGGEST THAT STORMS MAY BE CAPABLE OF MOVING OFF THE FRONT/OUTFLOW
BOUNDARY TODAY WHICH COULD RESULT IN MORE LINE SEGMENTS ACROSS
THE AREA THAN ONE SOLID LINE. THE MAIN RISK WILL BE VERY STRONG
WINDS WITH WIND GUSTS OVER 70 MPH POSSIBLE. THERE WILL BE A
LIMITED HAIL RISK WITH THESE LINE SEGMENTS WITH HAIL TO THE SIZE
OF QUARTERS POSSIBLE. WIND SHEAR WILL REMAIN HIGH ACROSS THE
AREA...SO THERE WILL BE THE POTENTIAL FOR MESO VORTS AND LIMITED
TORNADO RISK. THE BEST POTENTIAL WILL LIKELY BE ACROSS SOUTH
CENTRAL MISSOURI WILL MORE INSTABILITY IS EXPECTED TO BE
PRESENT...BUT THERE WILL BE A SMALL RISK ACROSS ACROSS THE ENTIRE
AREA. WILL HAVE TO KEEP A CLOSE EYE ON INSTABILITY AS IF MORE
INSTABILITY CAN BE REALIZED THAN WHAT MODELS ARE PREDICTING...THE
SEVERE POTENTIAL MAY INCREASE MAINLY EAST OF HIGHWAY 65. THIS
ACTIVITY SHOULD PUSH EAST OF THE AREA BY EARLY THIS EVENING.

THE PRESSURE GRADIENT WILL TIGHTEN ACROSS THE AREA TODAY AS THE
SURFACE LOW TRACKS NORTH OF THE AREA. AS A RESULT GUSTY AND
BREEZY CONDITIONS CAN BE EXPECTED ACROSS THE ENTIRE REGION TODAY.
THE STRONGEST WINDS WILL GENERALLY BE NORTH OF THE INTERSTATE 44
CORRIDOR CLOSE TO THE LOW PRESSURE. SOUTHERLY WINDS OF 25 TO 35
MPH WITH GUSTS AS HIGH AS 45 MPH ARE EXPECTED AT TIMES AGAIN NORTH
OF THE INTERSTATE 44 CORRIDOR. WILL ISSUE A WIND ADVISORY FOR
THESE LOCATIONS FOR THIS AFTERNOON INTO THE EARLY EVENING HOURS.

COOLER CONDITIONS WILL OCCUR ON MONDAY AND MONDAY NIGHT AS HIGHS
WARM INTO THE 60S AND LOWS FALL INTO THE 40S. FOR THE REST OF THE
WEEK HIGHS ARE GENERALLY EXPECTED TO TOP OUT IN THE 70S. A WEAK
UPPER LEVEL SHORTWAVE TROUGH WILL PASS THROUGH THE REGION TUESDAY
NIGHT INTO WEDNESDAY. THERE COULD BE FEW THUNDERSTORMS ASSOCIATED
WITH THIS FEATURE...BUT MOISTURE WILL BE MORE LIMITED SO DO NOT
EXPECT WIDESPREAD SHOWERS AND THUNDERSTORMS. ANOTHER UPPER LEVEL
DISTURBANCE WILL MOVE THROUGH THE CENTRAL U.S. LATE THIS WEEK. THERE
SHOULD BE BETTER MOISTURE AVAILABLE FOR THIS SYSTEM WHICH COULD
LEAD TO BETTER SHOWER AND THUNDERSTORM COVERAGE.

WISE

&&

.AVIATION...

WHILE CONDITIONS HAVE IMPROVED OVER THE JOPLIN AERODROME...HEAVY
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT THE SPRINGFIELD
AND BRANSON AERODROMES THROUGH THIS AFTERNOON. MVFR CEILINGS AND
VISIBILITIES AS WELL HAS HEAVY RAINFALL CAN BE EXPECTED. THIS
LINE OF STORMS WILL PUSH EAST OF THE AERODROME AFTER SUNSET. VFR
CONDITIONS WILL THEN TAKE OVER FOR THE REST OF THE FORECAST
PERIOD.

KARDELL

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR MOZ055>058-066>071-
     077>081-088-089.

KS...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ073-097-101.

&&
Hazardous weather outlook, Apr 15, 12:54 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1254 PM CDT SUN APR 15 2012

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1254 PM CDT SUN APR 15 2012

...SEVERE STORMS POSSIBLE THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED TORNADO RISK.
  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.
  ELEVATED NON THUNDERSTORM WIND RISK.

DISCUSSION...

  A BROKEN LINE OF THUNDERSTORMS WILL CONTINUE TO SLOWLY TRACK
  EAST ACROSS THE OUTLOOK AREA INTO EARLY THIS EVENING. THIS
  LINE WILL STRENGTHEN THIS AFTERNOON AS IT ENCOUNTERS A MORE
  UNSTABLE AIRMASS ACROSS THE CENTRAL AND EASTERN MISSOURI
  OZARKS. A FEW SUPERCELL THUNDERSTORMS MAY ALSO DEVELOP IN
  ANY AREAS WHERE BREAKS IN THE LINE ARE PRESENT.

  THE SETUP APPEARS FAVORABLE FOR DAMAGING STRAIGHT LINE WIND
  GUSTS UP TO 70 MPH WITH ANY NORTHEASTWARD MOVING LINE
  SEGMENTS. A FEW TORNADOES WILL ALSO BE POSSIBLE WITHIN THESE
  LINE SEGMENTS DUE TO STRONG WIND SHEAR IN THE LOWER LEVELS OF
  THE ATMOSPHERE. ANY SUPERCELLS THAT DEVELOP WILL ALSO HAVE
  THE POTENTIAL TO PRODUCE TORNADOES...ALONG WITH HAIL TO THE
  SIZE OF GOLF BALLS.

  AT THIS TIME...IT APPEARS THAT THE GREATEST THREAT FOR
  SEVERE STORMS AND THE POTENTIAL FOR TORNADOES WILL OCCUR
  THROUGH 8 PM ALONG AND EAST OF A VIENNA TO HARTVILLE TO
  BRANSON LINE. THE THREAT FOR SEVERE STORMS IS EXPECTED TO END
  ACROSS FAR SOUTH CENTRAL MISSOURI BY 9 PM.

  IN ADDITION TO THE RISK FOR SEVERE STORMS ON SUNDAY... LOCALLY
  HEAVY RAINFALL MAY ALSO LEAD TO SOME FLASH FLOODING.

  MEANWHILE...STRONG AND GUSTY NON THUNDERSTORM WINDS WILL OCCUR
  THIS AFTERNOON AND EVENING. THE STRONGEST WINDS ARE EXPECTED TO
  OCCUR NORTH OF THE INTERSTATE 44 CORRIDOR WHERE WINDS OF 25 TO
  35 MPH AND GUSTS TO 45 MPH ARE EXPECTED. A WIND ADVISORY IS IN
  EFFECT FOR THIS AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE IN THIS COMING WORK
  WEEK AS ANOTHER STORM SYSTEM APPROACHES THE REGION.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL LIKELY BE NEEDED INTO EARLY THIS
  EVENING ALONG AND EAST OF A VIENNA TO HARTVILLE TO BRANSON
  LINE.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

In the hours before

Special weather statement, Apr 15, 11:22 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1122 AM CDT SUN APR 15 2012

MOZ069-080-081-151700-
CAMDEN MO-LACLEDE MO-DALLAS MO-
1122 AM CDT SUN APR 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR CAMDEN...NORTHERN DALLAS AND
NORTHWESTERN LACLEDE COUNTIES UNTIL NOON CDT...

AT 1118 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR TUNAS...OR 13 MILES NORTH OF
BUFFALO...MOVING NORTHEAST AT 50 MPH. WINDS AROUND 50 MPH AND SMALL
HAIL ARE EXPECTED WITH THIS STORM.

THIS STORM WILL IMPACT LAKE OF THE OZARKS.

THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SUNDAY EVENING FOR
SOUTHERN MISSOURI.

LAT...LON 3821 9264 3817 9264 3817 9260 3807 9257
      3802 9251 3802 9247 3766 9302 3783 9316
      3790 9312 3791 9308 3798 9307 3819 9293
      3819 9277 3822 9274
TIME...MOT...LOC 1621Z 220DEG 53KT 3786 9298

FOSTER
Local storm report, Apr 15, 12:38 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1238 PM CDT SUN APR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1231 PM     HAIL             1 WSW GRANBY            36.91N 94.27W
04/15/2012  E0.75 INCH       NEWTON             MO   TRAINED SPOTTER

&&

MGRIFFIN
Special weather statement, Apr 15, 12:39 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1239 PM CDT SUN APR 15 2012

MOZ088-089-094-151815-
JASPER MO-DADE MO-LAWRENCE MO-
1239 PM CDT SUN APR 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JASPER...NORTHWESTERN
LAWRENCE AND SOUTHWESTERN DADE COUNTIES UNTIL 115 PM CDT...

AT 1236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF REEDS...OR 10 MILES
SOUTHEAST OF CARTHAGE...MOVING NORTHEAST AT 60 MPH. PENNY SIZE
HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SUNDAY EVENING FOR
SOUTHERN MISSOURI.

LAT...LON 3706 9426 3735 9413 3734 9390 3705 9411
      3705 9425
TIME...MOT...LOC 1739Z 206DEG 72KT 3711 9417

FOSTER
Special weather statement, Apr 15, 12:41 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1241 PM CDT SUN APR 15 2012

MOZ066-077-078-151815-
BARTON MO-CEDAR MO-VERNON MO-
1241 PM CDT SUN APR 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BARTON...
NORTHWESTERN CEDAR AND SOUTHEASTERN VERNON COUNTIES UNTIL 115 PM
CDT...

AT 1236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR IRWIN...OR 6 MILES NORTH OF LAMAR...MOVING
NORTHEAST AT 60 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SUNDAY EVENING FOR
SOUTHERN MISSOURI.

LAT...LON 3790 9414 3790 9386 3789 9383 3754 9421
      3755 9440
TIME...MOT...LOC 1741Z 208DEG 77KT 3767 9421

FOSTER
Special weather statement, Apr 15, 12:50 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1250 PM CDT SUN APR 15 2012

MOZ067-151815-
ST. CLAIR MO-
1250 PM CDT SUN APR 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ST. CLAIR COUNTY UNTIL
115 PM CDT...

AT 1246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 18 MILES SOUTHWEST OF TIFFIN...OR 11 MILES
SOUTHWEST OF EL DORADO SPRINGS...MOVING NORTHEAST AT 85 MPH. PENNY
SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SUNDAY EVENING FOR
SOUTHERN MISSOURI.

LAT...LON 3820 9365 3790 9388 3790 9407 3793 9407
      3822 9398
TIME...MOT...LOC 1751Z 209DEG 76KT 3784 9408

FOSTER
Special weather statement, Apr 15, 12:52 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1252 PM CDT SUN APR 15 2012

MOZ078-089-151830-
CEDAR MO-DADE MO-
1252 PM CDT SUN APR 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CEDAR AND WESTERN DADE
COUNTIES UNTIL 130 PM CDT...

AT 1250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF MEINERT...OR 14 MILES
SOUTHWEST OF GREENFIELD...MOVING NORTHEAST AT 80 MPH. PENNY SIZE
HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SUNDAY EVENING FOR
SOUTHERN MISSOURI.

LAT...LON 3741 9408 3785 9384 3784 9381 3783 9381
      3783 9363 3774 9363 3729 9391 3729 9408
TIME...MOT...LOC 1753Z 208DEG 69KT 3734 9402

FOSTER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 12:54 AM CDTAreal Flood AdvisorySGFBenton, Camden, Dallas, Laclede, Maries, Miller and 4 more12 hr
Apr 15, 4:13 AM CDTWind AdvisorySGFBarton, Benton, Camden, Cedar, Dade, Dallas and 11 more14 hr
Apr 15, 7:21 AM CDTSevere Thunderstorm WarningSGFBarton, Jasper39 min
Apr 15, 7:42 AM CDTSevere Thunderstorm WarningSGFBarton, Vernon36 min
Apr 15, 8:20 AM CDTSpecial Weather StatementSGFSt. Clair25 min
Apr 15, 8:45 AM CDTSpecial Weather StatementSGFBenton45 min
Apr 15, 8:55 AM CDTFlash Flood WarningSGFBarton, Jasper, Newton6 hr
Apr 15, 9:59 AM CDTSpecial Weather StatementSGFLawrence31 min
Apr 15, 11:22 AM CDTSpecial Weather StatementSGFCamden, Dallas38 min
Apr 15, 12:39 PM CDTSpecial Weather StatementSGFJasper36 min
Apr 15, 12:41 PM CDTSpecial Weather StatementSGFCedar34 min
Apr 15, 12:50 PM CDTSpecial Weather StatementSGFSt. Clair25 min
Apr 15, 12:52 PM CDTSpecial Weather StatementSGFCedar, Dade38 min
Apr 15, 1:14 PM CDTSevere Thunderstorm WarningSGFBarry, Stone29 min
Apr 15, 1:47 PM CDTSpecial Weather StatementSGFDallas, Greene28 min
Apr 15, 1:49 PM CDTSevere Thunderstorm WarningSGFBarry14 min
Apr 15, 3:18 PM CDTAreal Flood WarningSGFDallas, Polk2 hr
Apr 15, 3:26 PM CDTFlash Flood WarningSGFChristian, Greene, Stone, Taney, Webster2 hr
Apr 15, 3:58 PM CDTSevere Thunderstorm WarningSGFCamden, Dallas, Laclede26 min
Apr 15, 4:11 PM CDTSevere Thunderstorm WarningSGFMiller, Morgan22 min
Apr 15, 4:55 PM CDTAreal Flood AdvisorySGFDouglas, Ozark, Webster, Wright6 hr
Apr 15, 5:04 PM CDTFlash Flood WarningSGFCamden, Laclede, Maries, Miller, Phelps, Pulaski6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.